My seven year old son was recently diagnosed with ADHD, and after a lot of trial and error, he takes 20 mg Ritalin twice a day. I don't like giving him Ritalin, and in such high doses, but it really does take care of his noises and fidgets.
What distresses me is the other symptoms he has which makes me think that there is something else going on. He often gets "stuck" on his anger, that is the only way I know how to say it. You never know what will trigger it or when, and when he gets upset he will run from his teachers, try to hit his head, scratch, kick, bite, call himself names (I'm and idiot, or I'm a piece of crap), throw things, or say things like, "I don't deserve a prize," or "I guess you just don't love me." When he has these meltdowns, it almost seems like he is not there at all; he gets a faraway look in his eyes. Then, when he comes out of it, he always feels terrible. Once when he had a bad tantrum, he started cryingm saying, "I'm ashamed of myself," and "I'm a bad person."
I have two other children, both younger girls, and niether of them has any kind of behavioral problem. All my pergnancies and deliveries were normal, and I was not on any drugs. I like to think of myself as a good mother of average intellegence. The father if my son and older daughter is not in the house. He left when my son was three years old, taking them away from me and not allowing me visitation for three months. He then gave them back to me. I do not "bad-mouth" him or say anything negative about him to the children. He is, after all, their father. Since then, I have been in a steady relationship with the father of my youngest daughter. He accepts all my children, and does not show preferencial treatment to any of them.
I honestly cannot think of anything I could have done to make my son have such a hard time. Does this sound like any kind of behavioral disorder that anone can think of?
Thanks in advance.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?